Missouri, 2017

Tornado and Damaging Wind in Missouri, April 30, 2017

April 30, 2017 · NWS PAH · 2 events in 2 counties and zones

Lines of strong to severe thunderstorms moved northeastward, producing isolated microbursts and a tornado. The storms were located in a region of strong wind shear very close to a warm front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$120,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Lines of strong to severe thunderstorms moved northeastward, producing isolated microbursts and a tornado. The storms were located in a region of strong wind shear very close to a warm front. The storms intercepted an easterly wind flow of marginally unstable air to the north of the front, which extended from the Missouri bootheel northeast along the Ohio River Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 29, 6:00 PM CST, 7 hours 52 minutes earlier.

Area forecast discussion, Apr 29, 6:00 PM CST, 7 hours 52 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
700 PM CDT Sat Apr 29 2017

.UPDATE...
Issued at 700 PM CDT Sat Apr 29 2017

Updated aviation discussion.

&&

.SHORT TERM...(Tonight through Monday night)
Issued at 349 PM CDT Sat Apr 29 2017

Plenty of deep moist convection was occurring across central MO
this afternoon in the form of an MCS, while the PAH forecast area
was in the warm sector south of a retreating warm front, with low
level moisture advection continuing.

In the highly amplified pattern aloft, mid level heights over us
temporarily rose this afternoon in advance of a large area of low
pressure digging through NM. While most of the region is expected
to remain dry through about 600 p.m., much of southeastern MO and
parts of southwestern IL will probably experience numerous showers
and tstms by late afternoon and into the evening. Winds aloft
suggest the possibility of some tstms becoming severe, with
wind/hail the main severe hazards. This initial surge may abate by
midnight, however, models indicate that generally, southeastern
MO/southern IL will remain under the gun for shower and tstm
activity. The exact evolution of this activity remains somewhat
uncertain in the model solutions, though the NAM has done quite
well lately with pcpn fields.

As the aforementioned low deepens and heads toward the Great Lakes
during the day Sunday, the best focus for lift of moisture will
come right across the PAH forecast area, resulting in a very wet
day, with possible severe weather once again. The atmosphere will
begin to stabilize behind the sfc wind shift/dropping mid level
heights Sunday night as the pcpn ends in showers from west to
east. Noticeably cooler temps will prevail behind this system,
but not drastically so. Expect wraparound cloudiness Monday,
especially for the northern two-thirds of the region.

.LONG TERM...(Tuesday through Saturday)
Issued at 349 PM CDT Sat Apr 29 2017

Models show low pressure moving from Iowa into the Great Lakes
region on Monday into Monday evening, taking any lingering moisture
northward.  Weak high pressure will briefly give us dry conditions
Monday into Tuesday.

Models indicate a warm front lifting north toward our region late
Tuesday into Tuesday night.  The ECMWF and GFS take the warm front
into our far southeast counties midday Wednesday.  Based on the
these solutions, showers will quickly spread across the area Tuesday
night, with chances continuing into Thursday.  Model show a little
instability making it into our extreme southern counties during the
day Wednesday, and included some slight chances for thunderstorms in
these location.   The low associated with the front will push east
of our area on Thursday, so we should see precipitation tapering off
from west to east Thursday night.

A weak upper level disturbance may produce a few showers on Friday,
so included just some slight chances.  Temperatures through the work
week will be below seasonal normals, with the warmest day being
Tuesday when highs will reach the upper 60s to lower 70s.

&&

.AVIATION...
Issued at 700 PM CDT Sat Apr 29 2017

Southerly winds will continue this evening, increasing overnight and
Sunday, eventually gusting into the upper 20s kts. This evening and
overnight, in southeastern MO/southern IL, shower and tstm chances
are higher than in southwestern IN/western KY because of an existing
mesoscale convective system moving eastward. At this time, it
appears more convective activity will spread eastward during the day
Sunday, but there continues to be some uncertainty as to exactly how
this activity will evolve. Shower and tstm activity may result in
sporadic MVFR cigs overnight, but MVFR cigs should be common Sunday.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through late Sunday night for ILZ075>078-
     080>094.

MO...Flash Flood Watch through late Sunday night for MOZ076-086-087-
     100-107>112-114.

IN...Flash Flood Watch through late Sunday night for INZ081-082-
     085>088.

KY...Flash Flood Watch through late Sunday night for KYZ001>005-014-
     018-019.

&&

SHORT TERM...DB
LONG TERM...RS
AVIATION...DB
Hazardous weather outlook, Apr 29, 3:29 AM CST, 22 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
429 AM CDT Sat Apr 29 2017

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
429 AM CDT Sat Apr 29 2017

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

A Flash Flood Watch remains in effect for parts of Southern
Illinois, Southeast Missouri, Southwest Indiana, and West Kentucky.

It is strongly recommended that residents and travelers in the
flash flood watch area stay away from flooded roadways and low
lying areas. Flooding conditions are expected to worsen in these
areas over the weekend. Refer to the Watch product for additional
details.

Scattered severe thunderstorms will still be possible during the
pre-dawn this Saturday, then again late Saturday night. Large
hail and damaging wind gusts are expected to be the main severe
weather hazards. Isolated tornadoes cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Flash Flood Watch will remain in effect until Sunday evening.
Refer to the Watch product for additional details.

Another round of strong to severe thunderstorms will be
also possible Sunday afternoon and evening. Large hail and
damaging wind gusts are again expected to be the main severe
weather hazards. Isolated tornadoes cannot be ruled out.

There is a chance of thunderstorms again Wednesday. Any storms
that develop are not expected to be severe at this time, but
additional heavy rains could cause flooding issues, or impede
recovery from any flooding that has already occurred over this
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be required again Saturday night
and then again Sunday afternoon and evening across parts of the
outlook area.

Reports of severe weather, as well as heavy rainfall amounts in
excess of an inch, are encouraged along with any reports of
flooding. Please ensure that these reports are relayed to the
National Weather Service in Paducah Kentucky.

Smith

In the hours before

Special weather statement, Apr 29, 8:02 PM CST, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Paducah KY
902 PM CDT SAT APR 29 2017

KYZ001-MOZ110-112-114-300245-
Fulton KY-Stoddard MO-New Madrid MO-Mississippi MO-
902 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FULTON...SOUTHWESTERN
MISSISSIPPI...NEW MADRID AND SOUTHEASTERN STODDARD COUNTIES UNTIL 945
PM CDT...

At 901 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Piggott to Deering to near Heloise.
Movement was northeast at 60 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Sikeston, Dexter, Portageville, New Madrid, Hickman, Bernie,
Bloomfield, Lilbourn, Clarkton, Gideon, Morehouse, Parma, Matthews,
Marston, Essex, Howardville, Risco, Canalou, Farrenburg and Baker.

LAT...LON 3634 8954 3640 8959 3643 8972 3639 8975
      3639 8997 3663 8996 3663 9009 3700 8988
      3694 8977 3686 8969 3687 8952 3658 8928
      3657 8923 3660 8920 3653 8913 3650 8915
      3650 8942 3646 8946 3650 8949 3650 8953
TIME...MOT...LOC 0201Z 202DEG 58KT 3637 9014 3621 8987 3598 8963
Local storm report, Apr 29, 10:53 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1153 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             WADESVILLE              38.10N 87.79W
04/28/2017  M1.00 INCH       POSEY              IN   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED. LOCAL POWER OUTAGES.

0807 PM     TSTM WND DMG     MACKEY                  38.25N 87.39W
04/28/2017                   GIBSON             IN   BROADCAST MEDIA

            BASEBALL FIELD BUILDINGS/FACILITIES DAMAGED/DESTROYED.

0954 PM     HAIL             CAPE GIRARDEAU          37.31N 89.55W
04/28/2017  M0.75 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED.

1015 PM     HAIL             CARBONDALE              37.72N 89.22W
04/28/2017  M1.00 INCH       JACKSON            IL   TRAINED SPOTTER

1050 PM     HAIL             GRASSY                  37.25N 90.14W
04/28/2017  M1.75 INCH       BOLLINGER          MO   BROADCAST MEDIA

            LATE REPORT...GOLF BALL SIZE HAIL REPORTED VIA MEDIA.

1050 PM     HAIL             GRASSY                  37.25N 90.14W
04/28/2017  M2.00 INCH       BOLLINGER          MO   BROADCAST MEDIA

            LATE REPORT...HAIL THE SIZE OF HEN EGGS REPORT VIA MEDIA.

1152 PM     FLASH FLOOD      HARRISBURG              37.74N 88.55W
04/28/2017                   SALINE             IL   BROADCAST MEDIA

            FLASH FLOODING ON WEST CHURCH ST.

1154 PM     HAIL             6 W EVANSVILLE          37.98N 87.65W
04/28/2017  M0.75 INCH       VANDERBURGH        IN   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

1203 AM     HAIL             EVANSVILLE              37.98N 87.54W
04/29/2017  M0.75 INCH       VANDERBURGH        IN   BROADCAST MEDIA

            DIME SIZE HAIL REPORTED.

1207 AM     HAIL             CARRIER MILLS           37.69N 88.63W
04/29/2017  M0.75 INCH       SALINE             IL   BROADCAST MEDIA

            DIME SIZE HAIL REPORTED.

1223 AM     FLASH FLOOD      EVANSVILLE              37.98N 87.54W
04/29/2017                   VANDERBURGH        IN   TRAINED SPOTTER

            FLASH FLOODING ALONG GREEN RIVER ROAD SOUTH OF VOGEL
            ROAD. ONE VEHICLE STALLED IN WATER.

1228 AM     FLASH FLOOD      HARRISBURG              37.74N 88.55W
04/29/2017                   SALINE             IL   BROADCAST MEDIA

            CAPITAL STREET IMPASSABLE. WIDESPREAD STREET FLOODING
            REPORTED.

1247 AM     FLASH FLOOD      SHAWNEETOWN             37.71N 88.17W
04/29/2017                   GALLATIN           IL   TRAINED SPOTTER

            NUMEROUS LOCATIONS ALONG HIGHWAY 13 EXPERIENCING FLASH
            FLOOD CONDITIONS AND NEARLY IMPASSABLE.

0100 AM     HEAVY RAIN       EVANSVILLE              37.98N 87.54W
04/29/2017  M2.77 INCH       VANDERBURGH        IN   ASOS

            5-HOUR RAINFALL ACCUMULATION.

0110 AM     FLASH FLOOD      1 NW EVANSVILLE         37.99N 87.56W
04/29/2017                   VANDERBURGH        IN   PUBLIC

            MILL CREEK AREA ON NORTHWEST SIDE OF EVANSVILLE...VEHICLE
            STUCK IN HIGH WATER

0124 AM     HEAVY RAIN       RIDGWAY                 37.80N 88.26W
04/29/2017  E3.50 INCH       GALLATIN           IL   TRAINED SPOTTER

0212 AM     FLASH FLOOD      HARRISBURG              37.74N 88.55W
04/29/2017                   SALINE             IL   BROADCAST MEDIA

            NEARLY 10 SQUARE BLOCKS IMPASSABLE. REPORT RELAYED
            THROUGH MEDIA.

0242 AM     FLASH FLOOD      HENDERSON               37.84N 87.58W
04/29/2017                   HENDERSON          KY   STORM CHASER

            7 INCHES OF FLOWING WATER ACROSS GREEN STREET. LOWER
            PROFILE VEHICLES STRUGGLING TO PASS.

0324 AM     HAIL             MCCUTCHANVILLE          38.06N 87.52W
04/29/2017  E2.00 INCH       VANDERBURGH        IN   PUBLIC

            HAIL SIZE ESTIMATED FROM PHOTO

0324 AM     HAIL             EVANSVILLE              37.98N 87.54W
04/29/2017  M1.00 INCH       VANDERBURGH        IN   FIRE DEPT/RESCUE

            ON HIGHWAY 41 NORTH OF THE AIRPORT.

0335 AM     HAIL             MCCUTCHANVILLE          38.06N 87.52W
04/29/2017  M1.25 INCH       VANDERBURGH        IN   BROADCAST MEDIA

0500 AM     FLASH FLOOD      1 N ENFIELD             38.12N 88.34W
04/29/2017                   WHITE              IL   TRAINED SPOTTER

            A SECTION OF HIGHWAY 45 WILL BE CLOSED DUE TO HIGH WATER
            OVER THE ROADWAY.

0504 AM     FLASH FLOOD      CARBONDALE              37.72N 89.22W
04/29/2017                   JACKSON            IL   BROADCAST MEDIA

            THE EAST BOUND LANE OF ROUTE 13 IS CLOSED AT WALL STREET
            DUE TO HIGH WATER.

0510 AM     FLASH FLOOD      CARMI                   38.09N 88.17W
04/29/2017                   WHITE              IL   LAW ENFORCEMENT

            STEWART STREET IN THE CITY OF CARMI WILL BE CLOSED DUE TO
            HIGH WATER. SEVERAL OTHER STREETS WILL HAVE SIGNS PUT UP
            AS WATER RUNS OVER THE ROAD.

0540 AM     FLASH FLOOD      CROSSVILLE              38.16N 88.06W
04/29/2017                   WHITE              IL   TRAINED SPOTTER

            A CREEK THAT IS OUT OF ITS BANKS IS FLOWING OVER THE
            ROADWAY.

0541 AM     FLASH FLOOD      HERRIN                  37.80N 89.03W
04/29/2017                   WILLIAMSON         IL   TRAINED SPOTTER

            NUMEROUS ROADS ON NW SIDE OF HERRIN COMPLETELY FLOODED
            AND IMPASSABLE. WATER RESCUES HAVE BEEN EXECUTED IN TOWN.

0545 AM     HEAVY RAIN       TENNYSON                38.08N 87.12W
04/29/2017  E2.61 INCH       WARRICK            IN   TRAINED SPOTTER

            THIS STORM TOTAL STARTED FRIDAY EVENING. 2.10 INCHES OF
            THAT HAS FALLEN SINCE MIDNIGHT.

0630 AM     HEAVY RAIN       6 W EVANSVILLE          37.98N 87.65W
04/29/2017  M4.25 INCH       VANDERBURGH        IN   TRAINED SPOTTER

0640 AM     HEAVY RAIN       3 NNE STENDAL           38.33N 87.11W
04/29/2017  E4.50 INCH       PIKE               IN   TRAINED SPOTTER

0645 AM     FLASH FLOOD      6 W HOLLAND             38.25N 87.15W
04/29/2017                   PIKE               IN   TRAINED SPOTTER

            7.93 INCHES OF RAIN IN 11 HOURS. EVERY POND AND CREEK ON
            HIS PROPERTY IS SO FILLED IT HAS BECOME ONE LARGE LAKE.
            WATER IS POURING OFF HILLY FARM FILLED MAKING DRIVING ON
            SOME COUNTY ROADS IMPOSSIBLE.

0700 AM     HEAVY RAIN       MOUNT VERNON            37.94N 87.90W
04/29/2017  M5.20 INCH       POSEY              IN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       5 SW MOUNT VERNON       38.27N 88.98W
04/29/2017  M3.00 INCH       JEFFERSON          IL   TRAINED SPOTTER

0700 AM     HEAVY RAIN       2 NW PERRYVILLE         37.75N 89.90W
04/29/2017  M4.59 INCH       PERRY              MO   CO-OP OBSERVER

0700 AM     HEAVY RAIN       EVANSVILLE              37.98N 87.54W
04/29/2017  M4.37 INCH       VANDERBURGH        IN   ASOS

            REPORT FROM EVANSVILLE INDIANA AIRPORT ASOS DURING LAST
            24 HOURS.

0700 AM     HEAVY RAIN       PLUMFIELD               37.89N 89.01W
04/29/2017  M4.10 INCH       FRANKLIN           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       CARBONDALE              37.72N 89.22W
04/29/2017  M3.20 INCH       JACKSON            IL   ASOS

0725 AM     HEAVY RAIN       POSEYVILLE              38.17N 87.78W
04/29/2017  M7.10 INCH       POSEY              IN   TRAINED SPOTTER

            RAINFALL AMOUNT FOR THE PAST 12 HOURS. STILL RAINING.

0725 AM     FLASH FLOOD      13 SW MARION            37.60N 89.11W
04/29/2017                   WILLIAMSON         IL   EMERGENCY MNGR

            CLOSING ROAD TO THE DEVILS KITCHEN SPILLWAY. ALSO, IN THE
            CITY OF MARION AND HERRIN, THERE ARE NUMEROUS ROADS WITH
            WATER OVER THE ROADWAY.

0732 AM     FLASH FLOOD      EVANSVILLE              37.98N 87.54W
04/29/2017                   VANDERBURGH        IN   TRAINED SPOTTER

            SEVERAL LOCATIONS ON NORTH ST. JOSEPH ROAD FROM DARMSTADT
            TO THE NORTHERN EVANSVILLE CITY LIMITS IS UNDER WATER,
            WITH SEVERAL INTERSECTIONS UNDER WATER AS WELL. WATER IN
            HOME AT THE INTERSECTION OF ST. JOSEPH ROAD AND MILL
            ROAD.

0745 AM     HEAVY RAIN       FORT BRANCH             38.25N 87.57W
04/29/2017  M5.50 INCH       GIBSON             IN   BROADCAST MEDIA

0756 AM     FLASH FLOOD      SAVAH                   38.02N 87.98W
04/29/2017                   POSEY              IN   TRAINED SPOTTER

            NUMEROUS ROADS UNDERWATER. ESTIMATED RAINFALL
            APPROXIMATELY 6 INCHES.

0800 AM     HEAVY RAIN       STENDAL                 38.29N 87.13W
04/29/2017  M8.32 INCH       PIKE               IN   TRAINED SPOTTER

0800 AM     FLASH FLOOD      STENDAL                 38.29N 87.13W
04/29/2017                   PIKE               IN   TRAINED SPOTTER

            STATE HIGHWAY 61 CLOSED BETWEEN STATE ROUTE 64 AND
            SPURGEON. NUMEROUS COUNTY ROADS ARE IMPASSABLE.

0814 AM     FLASH FLOOD      MARION                  37.73N 88.94W
04/29/2017                   WILLIAMSON         IL   TRAINED SPOTTER

            INTERSECTION OF GOODALL AND JOHNSON STREET UNDER 1/2 FOOT
            OF WATER. MAIN CREEK GOING THROUGH TOWN IS NEARING
            BANKFUL.

0830 AM     HEAVY RAIN       TENNYSON                38.08N 87.12W
04/29/2017  M4.33 INCH       WARRICK            IN   TRAINED SPOTTER

            THIS IS AN UPDATED STORM TOTAL SINCE FRIDAY EVENING.

0840 AM     HEAVY RAIN       RIDGWAY                 37.80N 88.26W
04/29/2017  M5.36 INCH       GALLATIN           IL   TRAINED SPOTTER

            TOTAL SINCE FRIDAY MORNING.

0900 AM     FLOOD            2 NE CARMI              38.11N 88.15W
04/29/2017                   WHITE              IL   TRAINED SPOTTER

            ROUTE 1 IS FLOODED BETWEEN CARMI AND CROSSVILLE IL.

0903 AM     HEAVY RAIN       1 N GOREVILLE           37.57N 88.97W
04/29/2017  M5.00 INCH       JOHNSON            IL   TRAINED SPOTTER

0903 AM     FLOOD            BENTON                  38.01N 88.92W
04/29/2017                   FRANKLIN           IL   TRAINED SPOTTER

            FLOODING FROM GARDNER STREET NORTH TO BAILEY LANE. HOMES
            ON FRISCO AND RUTH STREETS WITH WATER STARTING TO COME
            INTO BOTTOM OF DOORS.

0915 AM     HEAVY RAIN       1 E ELDORADO            37.81N 88.42W
04/29/2017  M5.25 INCH       SALINE             IL   TRAINED SPOTTER

0915 AM     HEAVY RAIN       CAPE GIRARDEAU          37.31N 89.55W
04/29/2017  M2.74 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

0920 AM     FLOOD            MCBRIDE                 37.83N 89.84W
04/29/2017                   PERRY              MO   EMERGENCY MNGR

            HIGHWAY 51 CLOSED AT MCBRIDE HILL DUE TO A MUDSLIDE.
            PORTIONS OF STATE HIGHWAYS A, C, E, AND M ALSO CLOSED
            ACROSS THE SOUTHERN ANDS EASTERN PARTS OF PERRY COUNTY

0930 AM     HEAVY RAIN       MOUNT CARMEL            38.42N 87.77W
04/29/2017  M3.45 INCH       WABASH             IL   TRAINED SPOTTER

0945 AM     HEAVY RAIN       1 N GOREVILLE           37.57N 88.97W
04/29/2017  M5.00 INCH       JOHNSON            IL   TRAINED SPOTTER

0948 AM     HEAVY RAIN       6 W EVANSVILLE          37.98N 87.65W
04/29/2017  E5.87 INCH       VANDERBURGH        IN   TRAINED SPOTTER

1001 AM     FLOOD            BOONVILLE               38.05N 87.27W
04/29/2017                   WARRICK            IN   BROADCAST MEDIA

            NEW HARMONY ROAD AND GREEN RIVER ROAD FLOODED.

1012 AM     HEAVY RAIN       OWENSVILLE              38.27N 87.69W
04/29/2017  M7.95 INCH       GIBSON             IN   TRAINED SPOTTER

1019 AM     FLOOD            MAKANDA                 37.62N 89.24W
04/29/2017                   JACKSON            IL   BROADCAST MEDIA

            THE CITY PARK IS UNDERWATER. CN RAILWAY HAS WATER OVER
            INTERSECTING ROADWAY.

1025 AM     HEAVY RAIN       CARMI                   38.09N 88.17W
04/29/2017  M5.35 INCH       WHITE              IL   TRAINED SPOTTER

1040 AM     HEAVY RAIN       5 E MOUNT VERNON        38.32N 88.82W
04/29/2017  M2.24 INCH       JEFFERSON          IL   PUBLIC

1045 AM     HEAVY RAIN       5 SW MOUNT VERNON       38.27N 88.98W
04/29/2017  M3.00 INCH       JEFFERSON          IL   TRAINED SPOTTER

            OVERNIGHT RAINFALL TOTAL.

1054 AM     HEAVY RAIN       CARTERVILLE             37.76N 89.08W
04/29/2017  M7.34 INCH       WILLIAMSON         IL   BROADCAST MEDIA

            7.34 INCHES SINCE BEGAN FRIDAY AFTERNOON. 5.82 INCHES
            SINCE MIDNIGHT.

1055 AM     FLOOD            JOHNSTON CITY           37.82N 88.93W
04/29/2017                   WILLIAMSON         IL   TRAINED SPOTTER

            WATER WAS REPORTED 4 FEET DEEP AT BROADWAY AND NEWTON ST.
            IN JOHNSTON CITY.WATER RESCUES WERE TAKING PLACE.

1140 AM     FLOOD            CARBONDALE              37.72N 89.22W
04/29/2017                   JACKSON            IL   TRAINED SPOTTER

            FLOODED ROADS - EAST WALNUT AND ZEIGLER ROAD, WALL AND
            GRAND STREETS.

1145 AM     HEAVY RAIN       1 W NEWBURGH            37.95N 87.42W
04/29/2017  M1.61 INCH       WARRICK            IN   TRAINED SPOTTER

            LAST 6 HOURS ONLY.

1200 PM     HEAVY RAIN       1 S MULKEYTOWN          37.96N 89.11W
04/29/2017  M2.38 INCH       FRANKLIN           IL   TRAINED SPOTTER

            SINCE MIDNIGHT.

&&
LSR SUMMARY FROM EVENING OF APRIL 28 THROUGH MORNING ON APRIL 29.

SP
Local storm report, Apr 29, 11:58 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1258 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HEAVY RAIN       7 NW POPLAR BLUFF       36.84N 90.50W
04/30/2017  M3.33 INCH       BUTLER             MO   TRAINED SPOTTER

            RAINFALL TOTAL IN PAST 5 HOURS. 0.57 INCHES IN LAST 50
            MINUTES.

&&

SP
Special weather statement, Apr 30, 1:28 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
228 AM CDT SUN APR 30 2017

KYZ001-MOZ086-087-100-110>112-114-300815-
Fulton KY-Stoddard MO-Wayne MO-Bollinger MO-Cape Girardeau MO-
New Madrid MO-Scott MO-Mississippi MO-
228 AM CDT SUN APR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FULTON...BOLLINGER...
SOUTHWESTERN MISSISSIPPI...SCOTT...NEW MADRID...EASTERN WAYNE...
WESTERN CAPE GIRARDEAU AND STODDARD COUNTIES UNTIL 315 AM CDT...

At 227 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cascade to Bernie to near Gideon. Movement
was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Sikeston, Dexter, Portageville, East Prairie, New Madrid, Chaffee,
Bernie, Bloomfield, Marble Hill, Advance, Oran, Lilbourn, Miner,
Benton, Clarkton, Gideon, Morehouse, Puxico, Bertrand and Parma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 700 AM CDT for
western Kentucky...and southeastern Missouri.

LAT...LON 3640 8959 3640 8967 3643 8972 3639 8975
      3639 8997 3663 8996 3663 9004 3726 9042
      3732 9037 3732 9014 3759 9014 3759 8983
      3685 8940 3651 8932 3650 8942 3646 8946
      3650 8949 3650 8953 3638 8951 3634 8953
TIME...MOT...LOC 0727Z 248DEG 40KT 3723 9029 3667 8995 3641 8989

DRS
Local storm report, Apr 30, 1:34 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
234 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       7 NW POPLAR BLUFF       36.84N 90.50W
04/30/2017  M4.72 INCH       BUTLER             MO   TRAINED SPOTTER

            RAINFALL TOTAL IN LAST 6 HOURS. 1.95 INCHES SINCE
            MIDNIGHT.

&&

SP
Local storm report, Apr 30, 1:51 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
251 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     FLASH FLOOD      5 ENE GRANDIN           36.86N 90.74W
04/30/2017                   CARTER             MO   DEPT OF HIGHWAYS

            HWY K IN SOUTHEAST PART OF COUNTY CLOSED NORTH OF HWY B
            DUE TO WATER OVER THE ROADWAY.

0215 AM     FLASH FLOOD      2 W HARVIELL            36.66N 90.51W
04/30/2017                   BUTLER             MO   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS IN SOUTHERN PART OF COUNTY ARE
            IMPASSABLE DUE TO HIGH WATER INCLUDING A PORTION OF HWY
            160.

0215 AM     FLASH FLOOD      2 S MILL SPRING         37.04N 90.68W
04/30/2017                   WAYNE              MO   LAW ENFORCEMENT

            NUMEROUS ROADS IN THE COUNTY CLOSED DUE TO HIGH WATER
            INCLUDING HIGHWAY 49 SOUTH OF MILL SPRING. OTHER ROADS
            INCLUDE SECTIONS OF HIGHWAYS 143, 34, FF, KK, A, AND C.

0225 AM     FLASH FLOOD      FAIRDEALING             36.66N 90.62W
04/30/2017                   RIPLEY             MO   LAW ENFORCEMENT

            HWY 160 EAST AT BUTLER COUNTY LINE AND ALSO IN
            FAIRDEALING HAS WATER OVER THE ROADWAY. COUNTY RD JJ HAS
            WATER OVER ROAD.

&&

SP

The radar

The Paducah radar (KPAH), 79 km away, was scanning. The volume nearest the first event began at 07:51 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, New Madrid

When
April 30, 1:52 AM CST to 1:56 AM CST
Where
New Madrid County, 0.5 mi N of Matthews to 4.5 mi NNE of Matthews
Rating
EF2
Path length
4.04 mi
Path width
150 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
36.777, -89.580

The peak intensity of this tornado occurred just off U.S. Highway 61/62 on County Road 840, where a house was very heavily damaged. The house sustained the loss of the entire roof structure and part of one exterior wall. Estimated wind speeds at the house were near 125 mph. Elsewhere, two barns lost most of their roofs. A couple of small sheds were blown down. Several trees were uprooted. The tornado began about one-half mile north of Matthews and lifted one mile south of Sikeston.

Thunderstorm Wind, Scott

When
April 30, 2:07 AM CST to 2:20 AM CST
Where
Scott County, Miner to Diehlstadt
Measured
65 kt (75 mph) estimated gust
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
36.900, -89.530

Two buildings were damaged in the town of Miner. One of the buildings was a large metal equipment shed for the Missouri Department of Transportation. The shed was heavily damaged, including some of the metal framing. The other building was a business which was damaged, including windows and entrance doors being blown out. The time of occurrence was determined from security cameras. In Diehlstadt, an oak tree two feet in diameter was uprooted, a privacy fence was damaged, and some siding was torn off a house on the eastern edge of town.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2017Every state in 2017This day in weather historyThe tornado archive for Missouri, 2017Warnings in Missouri, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 686651, 686640.